MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G09502
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Unspecified Mental, Emotional or Behavioural Problem (4430)
Date of Event 04/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2a - common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy d2b - procode: additional product codes: gbo, lje e1 - customer (person): phone: (b)(6) g4 ¿ pma/510(k) #: k173035 this report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the suture string of an ultrathane mac-loc locking loop multipurpose drainage catheter was retained in the patient the catheter was placed for use as a chest drain to treat left empyema.Later, during removal of the catheter, the suture was retained in the pleural cavity.Guidance from interventional radiology (ir) regarding potential removal has been requested.Currently, the suture remains in the patient.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information, it was reported that the mac-loc was able to be unlocked with no issue.However, the catheter hub was cut by the cardiothoracic registrar to facilitate catheter removal.
 
Event or Problem Description
Additional information was provided.The patient required follow-up imaging (either a computed tomography scan or a bedside ultrasound) due to the residual suture left inside their pleura.They also had a chest x-rays in the outpatient clinic.It was noted the patient experienced adverse psychological effects due to the event.No other adverse effects were reported.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Correction: d4- model #.Investigation ¿ evaluation.On (b)(6) 2024, it was reported that the suture string of an ultrathane mac-loc locking loop multipurpose drainage catheter was retained in the patient.The catheter was placed for use as a chest drain to treat left empyema in a 73-year-old female patient.Later, during removal of the catheter, the mac-loc was unlocked with no issue.However, the catheter hub was cut by the cardiothoracic registrar to facilitate catheter removal, and the suture was retained in the pleural cavity.Guidance from interventional radiology (ir) regarding potential removal has been requested.Following-up imaging was taken (either a computed tomography scan or a bedside ultrasound).Additionally, chest x-rays were taken in the outpatient clinic.The suture remains in the patient.Additional information regarding potential suture removal was requested but not provided.It was noted that the patient experienced adverse psychological effects due to this event.No other adverse effects were reported for this incident.Reviews of the documentation, including the complaint history, device history record, quality control procedures, instructions for use and manufacturing instructions of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that there are adequate inspection steps currently in place to address this failure.A review of the device history record (dhr) for the reported complaint device lot revealed no relevant non-conformances that could have contributed to the reported failure mode.It should be noted that there was one other complaint associated the final product lot number for the same failure at the same facility.Cook also reviewed product labeling: the instructions for use [t_multi2_rev1] supplied with this lot state the following: precautions.-when inserting a stiffening cannula into a catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture.-it is recommended to use a wire guide when removing a locking loop catheter.Instructions for use unlocking catheter loop for mac-loc locking loop mechanism: a.While stabilizing the mac-loc catheter hub assembly with one hand, position a small, blunt object (approximately the shape and size of a ball point pen or small forceps) into the mac-loc release notch.B.Pry upward until the locking cam lever is free.(fig.4).How supplied.Upon removal rom package, inspect the product to ensure no damage has occurred.Evidence gathered upon review of the dhr, dmr and ifu suggests that the device was manufactured to specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.The appropriate personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19260586
Report Number1820334-2024-00630
Device Sequence Number12385368
Product Code FGE
UDI-Device Identifier00827002095021
UDI-Public(01)00827002095021(17)270105(10)15832542
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09502
Device Catalogue NumberULT10.2-38-25-P-6S-CLM-RH
Device Lot Number15832542
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer05/13/2024
07/05/2024
07/23/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date05/21/2024
07/09/2024
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexFemale